Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 280, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 10, 2012, 2:47 AM EDT for 6 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 2:47 AM EDT (06:47 UTC)
- Expired
- Aug 10, 2012, 3:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Fauquier County, VA, Frederick County, VA, Page County, VA, Rappahannock County, VA, Shenandoah County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:55 AM EDT | TSTM WND DMG | 2 N Clary, VA | TREE DOWN ON JOHN MARSHALL HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS51 KLWX 100647
SVRLWX
VAC061-069-139-157-171-187-100730-
/O.NEW.KLWX.SV.W.0280.120810T0647Z-120810T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 AM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
EASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
WARREN COUNTY IN NORTHWEST VIRGINIA...
SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
NORTHEASTERN PAGE COUNTY IN NORTHWEST VIRGINIA...
WESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 330 AM EDT
* AT 244 AM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF STRASBURG TO LURAY...AND WERE
MOVING NORTHEAST AT 35 MPH. THIS LINE OF STORMS IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
STRASBURG...
FRONT ROYAL...
KIMBALL...
LURAY...
FOURWAY...
SEVEN FOUNTAINS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
THIS LINE OF STORMS IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INDOORS IMMEDIATELY.
LAT...LON 3909 7835 3899 7811 3878 7800 3861 7845
3888 7856
TIME...MOT...LOC 0647Z 234DEG 32KT 3888 7845 3868 7841
$$
GMS3 follow-up statements
360
WWUS51 KLWX 100704
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 AM EDT FRI AUG 10 2012
VAC139-100714-
/O.CAN.KLWX.SV.W.0280.000000T0000Z-120810T0730Z/
PAGE VA-
304 AM EDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR PAGE COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3878 7828 3891 7842 3907 7829 3899 7811
3878 7800 3868 7826
TIME...MOT...LOC 0704Z 234DEG 32KT 3897 7829 3876 7817
$$
VAC061-069-157-171-187-100730-
/O.CON.KLWX.SV.W.0280.000000T0000Z-120810T0730Z/
RAPPAHANNOCK VA-SHENANDOAH VA-WARREN VA-FREDERICK VA-FAUQUIER VA-
304 AM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR FAUQUIER...FREDERICK...WARREN...SHENANDOAH AND RAPPAHANNOCK
COUNTIES...
AT 302 AM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM STRASBURG TO 7 MILES NORTHEAST OF SPERRYVILLE...AND
WERE MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
RELIANCE...
MIDDLETOWN...
RIVERTON...
HUNTLY...
CEDARVILLE...
LINDEN...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3878 7828 3891 7842 3907 7829 3899 7811
3878 7800 3868 7826
TIME...MOT...LOC 0704Z 234DEG 32KT 3897 7829 3876 7817
$$
GMS178
WWUS51 KLWX 100712
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 AM EDT FRI AUG 10 2012
VAC171-100723-
/O.CAN.KLWX.SV.W.0280.000000T0000Z-120810T0730Z/
SHENANDOAH VA-
312 AM EDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SHENANDOAH
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3875 7821 3888 7831 3904 7823 3899 7811
3878 7800
TIME...MOT...LOC 0713Z 234DEG 32KT 3898 7818 3881 7809
$$
VAC061-069-157-187-100730-
/O.CON.KLWX.SV.W.0280.000000T0000Z-120810T0730Z/
RAPPAHANNOCK VA-WARREN VA-FREDERICK VA-FAUQUIER VA-
312 AM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR FAUQUIER...FREDERICK...WARREN AND RAPPAHANNOCK COUNTIES...
AT 310 AM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM FRONT ROYAL TO 7 MILES SOUTHWEST OF HUME...AND WERE
MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
LINDEN...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3875 7821 3888 7831 3904 7823 3899 7811
3878 7800
TIME...MOT...LOC 0713Z 234DEG 32KT 3898 7818 3881 7809
$$
GMS340
WWUS51 KLWX 100724
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 AM EDT FRI AUG 10 2012
VAC061-069-157-187-100734-
/O.EXP.KLWX.SV.W.0280.000000T0000Z-120810T0730Z/
RAPPAHANNOCK VA-WARREN VA-FREDERICK VA-FAUQUIER VA-
324 AM EDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 AM EDT FOR
FAUQUIER...FREDERICK...WARREN AND RAPPAHANNOCK COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3875 7821 3888 7831 3904 7823 3899 7811
3878 7800
TIME...MOT...LOC 0724Z 234DEG 32KT 3904 7808 3887 7799
$$
GMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:45 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 9:45 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT THU AUG 9 2012
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT
INTO FRIDAY BEFORE A COLD FRONT SLOWLY MOVES THROUGH FRIDAY NIGHT
THROUGH SATURDAY. HIGH PRESSURE WILL MOVE EAST ACROSS THE CENTRAL
MID ATLANTIC SUNDAY THROUGH MONDAY...BEFORE THE NEXT COLD FRONT
CROSSES THE REGION ON TUESDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
MODERATE INSTABILITY ALONG WITH LIFT FROM AN APPROACHING UPPER-
LEVEL DISTURBANCE WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT. T-STORMS LATE THIS EVENING WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL. T-STORMS THIS EVENING THROUGH TONIGHT WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. WARM AND HUMID
CONDITIONS ARE EXPECTED TONIGHT WITH MIN TEMPS RANGING FROM THE
60S IN THE POTOMAC HIGHLANDS TO THE MID AND UPPER 70S IN
WASHINGTON/BALTIMORE.
FRIDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK AS A COLD FRONT AND
UPPER TROUGH APPROACH FROM THE WEST. THIS COMBINED WITH ADEQUATE
CAPE AND INCREASING SHEAR WILL SET THE STAGE FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. SOUTHERLY FLOW WILL ALSO PUMP IN HIGHER DEWPOINTS WITH
MORE EFFICIENT QPF PRODUCERS...LEADING TO A LOCALIZED FLASH
FLOOD THREAT. CONTINUED TRENDS AND RAISED POPS TO CATEGORICAL FOR
MOST AREAS INTO FRIDAY NIGHT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE EAST FRIDAY NIGHT
WITH IMPROVING CONDITIONS TO FOLLOW OVER MOST LOCATIONS EXCEPT FOR
AREAS ALONG AND EAST OF THE D.C/BALTIMORE METRO AND SOUTHERN MD
WHERE SHOWERS WILL HOLD IN LONGER AS THE FRONT STALLS OUT. THE
FRONT SHOULD CLEAR THE CWFA LATER SATURDAY OR EARLY SUNDAY WITH
DRY AND TRANQUIL WEATHER TO FOLLOW FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SFC HIGH PRESSURE SHIFTS EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
INTO MONDAY...EXPECT DRY WEATHER WITH NEAR NORMAL MAX TEMPS OF MID
TO UPR 80S BOTH DAYS. AS THE HIGH PUSHES EAST MONDAY SOME SLY FLOW
UP THE CHESAPEAKE BAY /ALONG WITH BAY BREEZES/ MAY AID DEEP MOIST
CONVECTION...SO SLIGHT CHANCES FOR TSTMS WERE ADDED FOR SRN MD.
THE NEXT SHORTWAVE LOOKS TO APPROACH THE REGION MONDAY NIGHT AND
CROSS TUESDAY. POSSIBLE SCATTERED THUNDERSTORMS WITH THIS
DISTURBANCE...PARTICULARLY DURING THE DAY TUESDAY. SLY FLOW AHEAD OF
THIS WAVE WILL BRING TEMPS BACK ABOVE NORMAL...MAX TEMPS AROUND 90F
TUESDAY...AND PERHAPS INTO WEDNESDAY.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS/T-STORMS ARE EXPECTED OVERNIGHT. T-STORMS MAY
CONTAIN LOCALLY GUSTY WINDS AND HAIL ALONG WITH HEAVY DOWNPOURS.
PATCHY BR MAY CAUSE MVFR VSBYS OVERNIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY
NIGHT WITH HIGH IMPACT TO ALL TERMINALS. VFR WILL RETURN SATURDAY
INTO SUNDAY FOR MOST TERMINALS.
ISOLATED TO SCATTERED SHOWERS/STORMS RETURN FOR LATER MONDAY INTO
TUESDAY.
&&
.MARINE...
SOUTHERLY FLOW BEGINNING TO INCREASE ON THE WATERS AND THAT SHOULD
BE THE TREND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND
CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC
RIVER.
SOUTHERLY CHANNELING WILL INCREASE EVEN FURTHER ON FRIDAY AND
DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR ALL OF THE CHESAPEAKE
BAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY LEADING
TO STRONG GUSTY WINDS AND HEAVY DOWNPOURS.
CONDITIONS WILL IMPROVE ON THE WATERS LATER SATURDAY AND
ESPECIALLY SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT FRIDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-537-
540>543.
&&
SYNOPSIS...BAJ
NEAR TERM...BJL/KRW
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/BJL/KRW
MARINE...BAJ/BJL/KRWHazardous weather outlook, Aug 9, 9:50 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 950 PM EDT THU AUG 9 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 950 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A COUPLE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALIZED FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY FOR THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-101000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 950 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A COUPLE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Aug 9, 11:04 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1104 PM EDT THU AUG 9 2012 VAZ040-051-100330- RAPPAHANNOCK VA-CULPEPER VA- 1104 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK AND CULPEPER COUNTIES... AT 1104 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOSTON... MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE WOODVILLE...CASTLETON...ROCK MILLS...FIVE FORKS...FIVE FORKS RAPPAHANNOCK...VIEWTOWN...AMISSVILLE AND WASHINGTON. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3876 7818 3868 7797 3851 7815 3854 7823 TIME...MOT...LOC 0304Z 206DEG 20KT 3856 7815 GMS
Special weather statement, Aug 10, 1:15 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 AM EDT FRI AUG 10 2012
WVZ050-055-100600-
HARDY WV-HAMPSHIRE WV-
115 AM EDT FRI AUG 10 2012
...STRONG THUNDERSTORM TO AFFECT NORTHERN HARDY AND SOUTHERN
HAMPSHIRE COUNTIES...
AT 115 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
BEAN SETTLEMENT...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MCCAULEY...RIO...KIRBY...DELRAY AND YELLOW
SPRING.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3934 7874 3924 7851 3914 7847 3897 7878
3909 7891
TIME...MOT...LOC 0515Z 234DEG 20KT 3908 7880
GMSSpecial weather statement, Aug 10, 1:24 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 AM EDT FRI AUG 10 2012
VAZ025-026-100615-
ROCKINGHAM VA-AUGUSTA VA-
124 AM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM AND NORTHWESTERN
AUGUSTA COUNTIES...
AT 124 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RAWLEY SPRINGS TO 3 MILES SOUTHWEST OF
MOSCOW...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE BRIDGEWATER...DALE ENTERPRISE AND
HARRISONBURG.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3871 7905 3851 7883 3830 7883 3825 7918
3851 7920
TIME...MOT...LOC 0524Z 222DEG 20KT 3853 7916 3831 7911
GMSSpecial weather statement, Aug 10, 1:51 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 AM EDT FRI AUG 10 2012
VAZ025-026-037-038-100630-
GREENE VA-ROCKINGHAM VA-ALBEMARLE VA-AUGUSTA VA-
151 AM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN GREENE...
ROCKINGHAM...EXTREME NORTHWESTERN ALBEMARLE AND NORTHEASTERN AUGUSTA
COUNTIES...
AT 150 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT SIDNEY TO CRIMORA...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE GROTTOES AND MASSANUTTEN.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3851 7872 3836 7844 3823 7858 3813 7886
3828 7898
TIME...MOT...LOC 0550Z 233DEG 25KT 3827 7892 3817 7882
GMSSpecial weather statement, Aug 10, 2:25 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 225 AM EDT FRI AUG 10 2012 VAZ027>030-WVZ050-055-100715- SHENANDOAH VA-WARREN VA-PAGE VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA- 225 AM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...PAGE... HARDY...HAMPSHIRE AND FREDERICK COUNTIES... AT 225 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF JEROME TO 3 MILES EAST OF SHENANDOAH CAVERNS...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3921 7855 3902 7817 3865 7861 3882 7882 TIME...MOT...LOC 0625Z 223DEG 31KT 3886 7874 3872 7860 GMS
Special weather statement, Aug 10, 2:29 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 AM EDT FRI AUG 10 2012
VAZ029-030-039-040-100715-
RAPPAHANNOCK VA-WARREN VA-MADISON VA-PAGE VA-
229 AM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...WARREN...MADISON AND
PAGE COUNTIES...
AT 230 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF LEAKSVILLE TO INGHAM...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE STANLEY...BIG MEADOWS...LURAY AND
SPERRYVILLE.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3895 7824 3865 7814 3847 7857 3851 7865
3861 7862
TIME...MOT...LOC 0630Z 233DEG 21KT 3867 7859 3852 7855
GMSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:36 PM EDT | Special Weather Statement | LWX | Madison | 39 min |
| Aug 9, 10:19 PM EDT | Special Weather Statement | LWX | Madison, Rappahannock | 41 min |
| Aug 9, 10:32 PM EDT | Special Marine Warning | LWX | 56 min | |
| Aug 9, 11:03 PM EDT | Special Weather Statement | LWX | Fauquier | 27 min |
| Aug 9, 11:04 PM EDT | Special Weather Statement | LWX | Rappahannock | 26 min |
| Aug 10, 1:24 AM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 51 min |
| Aug 10, 1:51 AM EDT | Special Weather Statement | LWX | City of Harrisonburg | 39 min |
| Aug 10, 2:25 AM EDT | Special Weather Statement | LWX | Shenandoah | 50 min |
| Aug 10, 2:29 AM EDT | Special Weather Statement | LWX | Page, Rappahannock | 46 min |
| Aug 10, 2:51 AM EDT | Special Weather Statement | LWX | Albemarle, Nelson, City of Charlottesville | 39 min |
| Aug 10, 4:00 AM EDT | Special Weather Statement | LWX | Greene, Madison, Orange | 30 min |
| Aug 10, 6:37 AM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 10, 7:36 AM EDT | Special Marine Warning | LWX | 69 min | |
| Aug 10, 8:05 AM EDT | Special Marine Warning | LWX | 51 min | |
| Aug 10, 8:15 AM EDT | Special Marine Warning | LWX | 30 min | |
| Aug 10, 3:07 PM EDT | Small Craft Advisory | LWX | 37 hr | |
| Aug 10, 6:20 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 40 min |
| Aug 10, 6:53 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 52 min |
| Aug 10, 7:33 PM EDT | Special Weather Statement | LWX | Nelson | 42 min |
| Aug 10, 7:49 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 41 min |
| Aug 10, 7:58 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.